Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 106, NWS Jackson, MS

April 3, 2006Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2006, 4:05 AM CDT for Tensas Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2006, 4:05 AM CDT (09:05 UTC)
Expired
Apr 3, 2006, 4:30 AM CDT
In force
25 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Tensas Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 8:10 PM CDT, 7 hours 55 minutes earlier.

Area forecast discussion, Apr 2, 8:10 PM CDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
810 PM CDT SUN APR 2 2006

.DISCUSSION...HAVE ISSUED AN UPDATE TO REMOVE THE LAKE WIND ADV AND
TO MODIFY THE WX/POPS GRIDS FOR THE REST OF THE EVENING. THE FIRST
ROUND IS ONGOING BUT HAS MISSED US TO THE NORTH. HOWEVER...THERE IS
STILL A FINAL PUSH TO THIS LARGE UPPER SYSTEM THAT WILL SWING OUT OF
THE PLAINS OVER THE NEXT FEW HRS AND PUSH THE FRONT THROUGH. THIS
SWING IS EVIDENT ON THE VAPOR IMAGERY WITH A NICE AREA OF ASCENT
MOVING ACROSS E OK. IT IS THIS LIFT THAT WILL BRING US OUR CHANCE OF
PRECIP AND ISOLATED SVR STORMS LATER TONIGHT. IM EXPECTING MORE
ACTIVITY TO BREAK OUT ACROSS AR BETWEEN NOW AND 11 PM. THIS ACTIVITY
WILL SPREAD OUR WAY AND POSSIBLY IMPACT THE FAR NW CWA AS EARLY AS
11 PM OR MIDNIGHT. DUE TO THIS...WE WILL ALLOW THE WATCH TO REMAIN
WITH A GOOD POSSIBILITY THAT ANOTHER ONE WILL BE ISSUED LATER TO
COVER THE HRS AFTER MIDNIGHT. WE HAVE ISSUED AN SPS STATING THAT
EVEN THOUGH THERE IS A TOR WATCH IN EFFECT UNTIL MIDNIGHT...IT WILL
REMAIN QUIET THROUGH 11 PM OR MIDNIGHT BEFORE THE NEXT ROUND MOVES
IN.

AS FOR THIS NEXT ROUND AND ANY STORMS THAT MAY IMPACT OUR CWA. DUE
TO THE NATURE OF THE SYSTEM SO FAR ACROSS THE MID SOUTH AND LOWER MS
RIVER VALLEY...STORM ACTIVITY LOOKS TO REMAIN ISOLATED. THE PROBLEM
WITH THAT IS...ANY STORM THAT DEVELOPS WILL HAVE HIGH POTENTIAL OF
BECOMING SVR. THE LAPSE RATES OUT AHEAD THERE ARE CRAZY...7.5 TO 8.5
C/KM WITH 1500-2300 MLCAPE. ADD LIFT AND YOU CAN JUST SEE THE TYPE
OF STORMS THAT ARE POSSIBLE I DONT THINK WE WILL SEE ANY OF THOSE
OFF THE WALL TYPE SUPERCELLS. THE REASON IS...TIME IF DAY WILL
DECREASE INSTABILITY AND THE LOW LEVEL SHEAR WILL BE DECREASING.
EVEN WITH SOME OF THOSE NEGATIVES...STEEP LAPSE RATES IN ITSELF WILL
BE MORE THAN ENOUGH TO SUPPORT SVR WEATHER IF STORMS CAN HOLD
TOGETHER OR DEVELOP OVER THE NORTHERN CWA LATER TONIGHT.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME
Hazardous weather outlook, Apr 2, 7:18 PM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CDT SUN APR 02 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
032022-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
718 PM CDT SUN APR 02 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

...THUNDERSTORMS...
THE FIRST ROUND OF SEVERE STORMS IS ONGOING WELL NORTH OF THE
FORECAST AREA. DUE TO THIS...THE POSSIBILITY OF SEEING ANY SEVERE
STORMS ACROSS THE FORECAST AREA UNTIL 11 PM IS QUITE LOW.

LATER TONIGHT...MAINLY AFTER 11 PM AND MIDNIGHT...ANOTHER ROUND
OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS ARKANSAS AND MOVE
INTO NORTHERN MISSISSIPPI. THIS ROUND WILL BRING THE POTENTIAL
FOR ISOLATED SEVERE STORMS...MAINLY ALONG THE HIGHWAY 82 CORRIDOR
AREA AS A STRONGER UPPER LEVEL DISTURBANCE AND COLD FRONT MOVE
IN. AS THUNDERSTORMS DEVELOP...THEY WILL MOVE EAST AND SOUTHEAST
IMPACTING THE HIGHWAY 82 CORRIDOR BETWEEN 11 PM AND 3 AM...THEN
POINTS JUST SOUTH OF HIGHWAY 82 BUT NORTH OF I-20 BETWEEN 2 AND 5
AM. THE MAIN RISK WITH ANY THUNDERSTORM WILL BE LARGE
HAIL...POSSIBLY AS LARGE AS GOLF BALLS...AND DAMAGING WIND GUSTS
TO 60 OR 70 MPH. THUNDERSTORMS SHOULD DIMINISH IN INTENSITY AND
COVERAGE AS THEY REACH THE I-20 CORRIDOR BEFORE TOWARD DAYBREAK.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED LATER TONIGHT...ESPECIALLY ACROSS THE
NORTHERN PORTION OF THE AREA.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 1:33 AM CDTSevere Thunderstorm WarningJANBolivar42 min
Apr 3, 3:37 AM CDTSevere Thunderstorm WarningJANNoxubee, Winston38 min
Apr 3, 4:00 AM CDTSevere Thunderstorm WarningJANLeake, Neshoba39 min
Apr 3, 4:15 AM CDTSevere Thunderstorm WarningJANNoxubee30 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.